Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 7, 2022, 9:12 AM CST for Ashley County, Chicot County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2022, 9:12 AM CST (15:12 UTC)
- Expired
- Nov 7, 2022, 11:15 AM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360
WGUS54 KJAN 071512
FFWJAN
ARC003-017-071715-
/O.NEW.KJAN.FF.W.0067.221107T1512Z-221107T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
912 AM CST Mon Nov 7 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Ashley County in southeastern Arkansas...
Northern Chicot County in southeastern Arkansas...
* Until 1115 AM CST.
* At 912 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dermott, Portland, Montrose, Snyder and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3311 9172 3339 9172 3339 9146 3356 9145
3356 9135 3352 9135 3353 9133 3352 9132
3352 9125 3356 9123 3353 9122 3350 9118
3344 9124 3344 9123 3344 9118 3350 9117
3347 9113 3346 9112 3342 9120 3340 9121
FLASH FLOOD...RADAR INDICATED
$$
192 follow-up statements
638
WGUS74 KJAN 071600
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1000 AM CST Mon Nov 7 2022
ARC003-017-071715-
/O.CON.KJAN.FF.W.0067.000000T0000Z-221107T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
1000 AM CST Mon Nov 7 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CST THIS
MORNING FOR NORTHEASTERN ASHLEY AND NORTHERN CHICOT COUNTIES...
At 1000 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Dermott, Portland, Montrose, Snyder and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3311 9172 3339 9172 3339 9146 3356 9145
3356 9135 3352 9135 3353 9133 3352 9132
3352 9125 3356 9123 3353 9122 3350 9118
3344 9124 3344 9123 3344 9118 3350 9117
3347 9113 3346 9112 3342 9120 3340 9121
FLASH FLOOD...RADAR INDICATED
$$
19646
WGUS74 KJAN 071711
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1111 AM CST Mon Nov 7 2022
ARC003-017-071721-
/O.EXP.KJAN.FF.W.0067.000000T0000Z-221107T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
1111 AM CST Mon Nov 7 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM CST THIS MORNING FOR
NORTHEASTERN ASHLEY AND NORTHERN CHICOT COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3311 9172 3339 9172 3339 9146 3356 9145
3356 9135 3352 9135 3353 9133 3352 9132
3352 9125 3356 9123 3353 9122 3350 9118
3344 9124 3344 9123 3344 9118 3350 9117
3347 9113 3346 9112 3342 9120 3340 9121
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 5:43 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 7, 5:43 AM CST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Jackson MS 543 AM CST Mon Nov 7 2022 ...New AVIATION... .DISCUSSION... Issued at 420 AM CST Mon Nov 7 2022 Today through tonight: Fog is the primary concern with cooling of the moist boundary layer resulting in at least patchy areas of dense fog. It is difficult to distinguish more favorable areas for dense fog, and after coordination with neighboring WFOs, have issued an advisory for all locations through early morning. Another concern is the warm advection convective rainfall occurring in a persistent zone of moist frontal ascent over the ArkLaMiss Delta region. Some of the rainfall has been locally heavy with overnight amounts exceeding two inches in a few locations, but rainfall rates have not been excessive. We do not anticipate flooding concerns to develop as guidance indicates the ascent will quickly diminish later this morning. Otherwise, expect enough sun by this afternoon to support another day of near record warmth as the subtropical ridge strengthens over the forecast area. Under mostly clear skies tonight, fog could be a concern once again given the continued moist boundary layer conditions. /EC/ Tuesday through Sunday: Upper ridging will continue to build over the ArkLaMiss and stretch across the Appalachians into the mid- Atlantic through mid-week. The warmest temperatures will occur during this time period, with highs in the middle 80s on Tuesday and lower 80s to upper 70s on Wednesday. By Thursday and Friday, drier mid-level conditions are expected to move in from the east as an Atlantic tropical disturbance keeps moisture localized to FL/AL/GA. This will allow for upper ridging to break down and temperatures to remain in the 70s on Thursday and Friday. Despite being cooler towards the end of the week, these high temperatures remain well above normal for November. By Friday night, an upper low system will bring noticeably drier and cool conditions into the region, with the expectation that temps will be closer to November normals. Cold air advection will push into the ArkLaMiss Friday night, allowing lows to remain in the upper 40s to lower 50s. By Saturday, temperatures will struggle to climb out of the 50s, with some highs reaching the low 60s in southern MS. By Saturday night, lows will plummet into the 30s as the confidence for freezing temperatures increases through the beginning of next week. /AJ/ && .AVIATION... (12Z TAFS) Issued at 538 AM CST Mon Nov 7 2022 IFR/LIFR category fog/stratus is a concern across the forecast through early morning, but expect this to dissipate by mid morning with VFR conditions prevailing from late morning through most of tonight. Patchy areas of fog could bring flight restrictions again by late tonight into early Tuesday. Also, a few shra/tsra will impact the GLH area this morning with briefly reduced visibility. Sfc wind will be light and from the northeast for the most part. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 64 85 61 / 10 10 0 0 Meridian 85 63 83 57 / 10 0 0 0 Vicksburg 85 65 85 62 / 10 10 0 0 Hattiesburg 86 65 85 58 / 10 10 0 0 Natchez 85 65 85 62 / 10 10 0 0 Greenville 79 63 82 62 / 60 0 0 0 Greenwood 82 64 84 62 / 30 10 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... None. && EC/AJ/EC
Hazardous weather outlook, Nov 7, 9:06 AM CST, 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 906 AM CST Mon Nov 7 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081515- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 906 AM CST Mon Nov 7 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 12:50 AM CST | Dense Fog Advisory | JAN | Ashley, Chicot | 8 hr |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.